Alert archive / Virginia / Wind Chill Warnings in 2015
Wind Chill Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind chill warning at Feb 14, 2015, 3:44 AM EST for 33 counties in Virginia; 14 counties in Maryland; 8 counties in West Virginia. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 3:44 AM EST (08:44 UTC)
- In effect from
- Feb 14, 2015, 7:00 PM EST
- Expired
- Feb 16, 2015, 9:50 AM EST
- In force
- 39 hr
- Issued by
- NWS Baltimore/Washington
All 55 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 47 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind chill warning went out at Feb 13, 8:49 PM EST, 6 hours 55 minutes earlier.
Area forecast discussion, Feb 13, 8:49 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
849 PM EST FRI FEB 13 2015
.SYNOPSIS...
HIGH PRESSURE WILL SHIFT SOUTHEAST OF THE AREA TONIGHT. A STRONG
COLD FRONT WILL CROSS THE AREA SATURDAY AFTERNOON AND
EVENING...BRINGING AN ARCTIC BLAST THROUGH EARLY NEXT WEEK. HIGH
PRESSURE CROSSES THE AREA MONDAY...THEN A LOW PRESSURE SYSTEM
MOVES NORTHEAST FROM THE DEEP SOUTH MONDAY NIGHT AND ALONG OR OFF
THE MID-ATLANTIC COAST TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
HIGH PRESSURE WILL MOVE OFF TO THE EAST TONIGHT. LIGHT WINDS AND
MAINLY CLEAR SKIES HAVE CAUSED RADIATIONAL COOLING THIS
EVENING. HOWEVER...MID-LEVEL CLOUDS WILL INCREASE OVERNIGHT SO THE
UPDATE WILL STICK WITH CONTINUITY FROM THE PREVIOUS FORECAST
REGARDING MIN TEMPS. MIN TEMPS WILL RANGE FROM THE SINGLE DIGITS
IN THE HIGHLANDS TO THE UPPER TEENS AND LOWER 20S IN WASHINGTON
AND BALTIMORE.
A STRONG COLD FRONT AND ITS POTENT UPPER-LEVEL LOW WILL APPROACH
THE AREA FROM THE OHIO VALLEY SATURDAY MORNING. A SOUTHERLY FLOW
WILL STRENGTHEN DURING THIS TIME. THE WARM ADVECTION FROM THE
SOUTHERLY FLOW WILL COMBINE WITH A DISTURBANCE AHEAD OF THE UPPER-
LEVEL LOW...POSSIBLY BRINGING A PERIOD OF SNOW TO PORTIONS OF
NORTHEASTERN MARYLAND AND POSSIBLY AS FAR SOUTH AND WEST AS THE
WASHINGTON METROPOLITAN AREA. ANY SNOW WILL BE LIGHT...BUT WITH
THE COLD TEMPERATURES SNOW WILL STICK TO ALL SURFACES DURING THIS
TIME. SNOWFALL ACCUMULATIONS WILL BE LESS THAN ONE INCH...BUT EVEN
A LITTLE SNOW STICKING ON PAVED SURFACES CAN CAUSE DANGEROUS
TRAVEL CONDITIONS. THE STRONG COLD FRONT WILL PASS THROUGH THE
AREA SATURDAY AFTERNOON AND EVENING. THE PREVIOUS DISCUSSION
FOLLOWS.
STRONG SHORTWAVE/COLD FRONT WILL AFFECT THE AREA SATURDAY. EXPECT
NUMEROUS SNOW SHOWERS AND PERHAPS EVEN SOME SQUALLS TO ACCOMPANY
THESE FEATURES MAINLY IN THE AFTERNOON AND EVENING. IT/S POSSIBLE
THE BOUNDARY LAYER IS WARM ENOUGH FOR SOME RAIN SHOWERS INITIALLY
ACROSS EXTREME SOUTHERN CWA...BUT P-TYPE LOOKS PRIMARILY AS SNOW FOR
THIS EVENT.
ONLY AREA WHERE WE HAVE WINTER WEATHER ADVISORY CRITERIA IS ACROSS
THE HIGHLANDS AND THAT IS FROM THE COMBINATION OF THE SHORTWAVE AND
THEN UPSLOPE BEHIND THE SYSTEM. AM FORECASTING 3 TO 5 INCHES
HERE...FROM SATURDAY AFTERNOON TO MIDNIGHT.
ACROSS THE REST OF THE CWA...ACCUMULATIONS MAY VARY FROM ONE PLACE
TO ANOTHER BASED ON INTENSITY AND LOCATION OF INDIVIDUAL SNOW
SHOWERS AND SQUALLS. IN GENERAL...HAVE MOST ACCUMULATIONS OF 1
INCH OR LESS BUT THERE IS OBVIOUSLY THE POTENTIAL FOR LOCALIZED
HIGHER AMOUNTS OF SNOW AND WILL NEED TO BE ADDRESSED AS WE GET
CLOSER TO THIS EVENT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
BEHIND THE FRONT...AN ARCTIC BLAST WILL THEN SPREAD ACROSS THE CWA
SATURDAY EVENING. ARCTIC BLAST WILL USHERED IN ON STRONG AND
POTENTIALLY DAMAGING WINDS. GFS/NAM SUGGEST GUST POTENTIAL AOA 50
KT PARTICULARLY OVER HIGHER ELEVATIONS AND ALSO EAST INTO THE
WASHINGTON-BALTIMORE METRO AREA. HIGH WIND WATCH IS IN EFFECT
ACROSS ENTIRE CWA. ALSO CONTINUE A WIND CHILL WATCH FOR NORTH
CENTRAL MARYLAND AND OVER/WEST OF THE BLUE RIDGE FOR THE POTENTIAL
FOR DANGEROUSLY LOW WIND CHILL VALUES BEGINNING SATURDAY EVENING.
/BPP
HIGH WIND WATCH CONTINUES FOR THE ENTIRE FORECAST AREA THROUGH
SUNDAY MORNING. WIND CHILL WATCH CONTINUES FOR AREAS ALONG THE BLUE
RIDGE AND WEST.
SFC LOW THAT DRAGGED THE COLD FRONT THROUGH WILL LIFT OFF TO THE
NORTHEAST SUNDAY...RAPIDLY DEEPENING OFF THE NEW ENGLAND COAST. AS
THE LOW PUSHES OFF AND STRONG HIGH PRESSURE BUILDS IN FROM THE GREAT
LAKES...TIGHT PRESSURE GRADIENT REMAINS IN PLACE. 850MB JET ALIGNS
THE STRONGEST WINDS EASTERN MD INTO NORTHERN VA...WITH WINDS BETWEEN
55 AND 70 KTS AROUND 12Z SUN. 12Z NAM BUFKIT SOUNDINGS THE MORE
CONSERVATIVE WITH MIXING...BUT EVEN SO STILL SEEING BETWEEN 40-50
KTS GUSTS AT THE SFC. IF THE 12Z GFS VALUES COME TO
FRUITION...WOULD SEE GUSTS INTO THE 50S. FOR NOW USED A BLEND OF
THE TWO...WHICH KEEPS HIGH WIND POTENTIAL IN THRU 15Z SUN...WITH
WINDS THEN DIMINISHING DOWN INTO THE 20S FOR LATE AFTN THRU SUN
NIGHT.
IN ADDITION TO THE WINDS...SEEING ONE OF THE COLDEST AIRMASS DIP
SOUTH INTO THE MID-ATLANTIC AS THE HIGH BUILDS SOUTH. 850MB TEMPS
AROUND -22 DEGREES CELSIUS 12Z SUN...WITH THE TEMPS HOVERING AROUND
-20 THROUGHOUT THE DAY AND INTO SUN NIGHT. DESPITE CLEARING
SKIES...ONLY EXPECTING HIGHS TO REACH THE TEENS ACROSS MOST OF THE
AREA...PSBL LOWER 20S ACROSS CENTRAL VA...AND ONLY SINGLE DIGITS ABV
ZERO FOR THE POTOMAC HIGHLANDS. 850MB TEMPS HAVE ONLY REACHED THESE
LOW OF TEMPS A HANDFUL OF TIMES...WITH RESULTING HIGHS EACH TIME
REACHING THE TEENS. SLIGHT WARMING SUN NIGHT WITH 850MB TEMPS
INCREASING TO ONLY -10 DEGREES CELSIUS...RESULTING IN TEMPS IN THE
SINGLE DIGITS ABV ZERO EXCEPT THE POTOMAC HIGHLANDS WHICH WILL SEE
SINGLE DIGITS BELOW ZERO. WHILE THE WIND CHILL WATCH CURRENTLY ENDS
AT NOON ON SUNDAY...COULD VERY WELL END UP SEEING WIND CHILL
ADVISORY CRITERIA THRU THE DAY SUNDAY EVERYWHERE....AND POTENTIALLY
WIND CHILL WARNING CRITERIA OVER THE POTOMAC HIGHLANDS. THIS WILL BE
HIGHLIGHTED IN THE HWO...WITH RECORDS FOR SUNDAY MENTIONED IN THE
CLIMATE SECTION.
WHILE THE HIGH WILL BRING MAINLY DRY CONDITIONS SUN-SUN
NIGHT...LINGERING UPSLOPE SNOW SHOWERS ON THE BACK SIDE OF THE LOW
WILL BE PSBL THRU 15Z SUN MORNING. NOT EXPECTING MUCH MORE IN
TERMS OF SNOW ACCUM...MAYBE AN ADDITIONAL TENTH ON TOP OF ANYTHING
THAT FALLS SAT-SAT NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A LARGE AMPLIFYING TROUGH OVER THE CENTRAL/EASTERN CONUS WITH
MULTIPLE EMBEDDED SHORTWAVES HAS BEEN GIVING THE MODELS FITS OVER
THE PAST SEVERAL RUNS. THERE ARE ACTUALLY FOUR DIFFERENT PIECES OF
THE UPPER TROUGH AND GUIDANCE DIFFERS ON HOW THEY WILL ALL INTERACT
AND WHICH PIECE BECOMES THE DOMINANT FORCING FOR SURFACE LOW
DEVELOPMENT. WILL STICK WITH WPC/CONTINUITY UNTIL CLEARER MODEL
CLUSTERING EVOLVES /PROBABLY LATER THIS WEEKEND AFTER MAIN PLAYERS
IN THE JET STREAM MOVE ASHORE OF THE WEST COAST/.
BEHIND THIS SYSTEM COMES ANOTHER SHOT OF BRUTALLY COLD ARCTIC AIR
LATE WEDNESDAY THROUGH THE END OF THE WEEK...SIMILAR IN MAGNITUDE TO
THE COLD AIR THAT IS FORECAST THIS SATURDAY NIGHT INTO MONDAY.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH MID-MORNING SATURDAY. A PERIOD OF
SNOW IS POSSIBLE ACROSS THE NORTHEASTERN TERMINALS LATE SATURDAY
MORNING INTO EARLY SATURDAY AFTERNOON.
LIGHT WINDS TONIGHT WILL INCREASE LATER SATURDAY MORNING INTO
SATURDAY AFTERNOON AS A SHORTWAVE APPROACHES. STRONG SHORTWAVE
WILL BRING SOME SNOW SHOWERS AND PERHAPS EVEN SQUALLS TO THE
TERMINALS LATE SATURDAY AFTERNOON INTO EARLY EVENING.
VISIBILITIES MAY BE LOWER AND WINDS HIGHER THAN WHAT IS CURRENTLY
REFLECTED IN THE TAFS IN ASSOCIATION WITH SNOW SHOWERS. STRONG
NORTHWEST WINDS THEN MOVE IN BEHIND AN ARCTIC FRONT SATURDAY
EVENING...WITH POTENTIAL FOR 50 KT GUSTS.
MAINLY VFR CONDITIONS SUN-SUN NIGHT. STRONG NW FLOW WITH GUSTS
BETWEEN 40 AND 50 KTS POSSIBLE SUN MORNING...AND BETWEEN 25 AND
35 KTS IN THE AFTN. WINDS CONTINUE DIMINISHING SUN NIGHT...WITH
GUSTS 20-25 KTS.
HIGHLY UNCERTAIN FORECAST IN THE LATE MON-EARLY WED TIMEFRAME GIVEN
SIGNIFICANT MODEL SPREAD IN EVOLUTION OF LOW PRESSURE NEARBY.
&&
.MARINE...
HIGH PRESSURE WILL MOVE OFF TO THE EAST AND A SOUTHERLY FLOW WILL
DEVELOP LATE TONIGHT. SCA WINDS ARE LIKELY ACROSS PORTIONS OF THE
WATERS LATE TONIGHT INTO SATURDAY MORNING...AND WINDS WILL
CONTINUE TO INCREASE WITH SCA CONDITIONS EXPECTED ACROSS ALL OF
THE WATERS BY SATURDAY AFTERNOON. A STRONG COLD FRONT WILL PASS
THROUGH THE WATERS SATURDAY EVENING. A STORM WARNING IS IN EFFECT
SATURDAY NIGHT AS STRONG NORTHWEST WINDS POTENTIALLY GUSTING TO 50
KT WILL AFFECT THE MARINE AREA.
BRIEF PERIOD OF STORM LVL WINDS PSBL THRU 15Z SUN...WITH SOLID GALE
CONDITIONS THEN EXPECTED THE REMAINDER OF THE DAY ON ALL WATERS. THE
GALES MAY VERY WELL REMAIN ON THE CHESAPEAKE BAY WATERS THRU SUN
NIGHT...WHILE IT IS LOOKING LIKE THE TIDAL POTOMAC WILL DROP TO SCA
CRITERIA FOR SUN NIGHT.
LOTS OF MODEL SPREAD LEADS TO AN UNCERTAIN WIND/WAVE FORECAST OVER
THE WATERS DURING THE EARLY PART OF NEXT WEEK. ANOTHER SURGE OF COLD
AIR WILL LIKELY BE ACCOMPANIED BY AT LEAST SMALL CRAFT ADVISORY
LEVEL WINDS WEDNESDAY THOUGH.
&&
.FIRE WEATHER...
HIGH PRESSURE BUILDING INTO THE REGION SUNDAY WILL BRING AN ENHANCED
FIRE THREAT. NW WINDS WILL GUST BETWEEN 45 AND 55 MPH SUNDAY
MORNING...ONLY DECREASING TO GUSTS BETWEEN 30 AND 40 MPH SUNDAY
AFTN/EVENING. THE HIGH WILL BRING A VERY COLD AND DRY
AIRMASS...RESULTING IN RH VALUES DROPPING INTO THE 20S ACROSS
CENTRAL VA...30S IN EASTERN/CENTRAL MD...AND 50S WEST OF THE BLUE
RIDGE. THE LAST COMPONENT OF CONCERN IS THE 10 HR FUEL
MOISTURE...WHICH CURRENTLY ARE FORECASTED TO BE JUST BELOW 10
PERCENT. WILL CONTINUE TO MONITOR THE TREND AND COLLABORATE WITH
STATE FIRE SUPERVISORS TO DETERMINE THE NEED OF A STATEMENT OR
WARNING FOR SUNDAY.
&&
.CLIMATE...
PARTICULARLY COLD AIR WILL MOVE INTO THE REGION BEHIND A POTENT COLD
FRONT SATURDAY NIGHT. HERE ARE RECORD LOW TEMPERATURES FOR SUNDAY
AND MONDAY FOR OUR THREE MAIN CLIMATE SITES:
RECORD LOW MIN...FEB 15:
BWI...6 (1899/1943)
DCA...-6 (1899)
IAD...7 (1965)
RECORD LOW MAX...FEB 15:
BWI...18 (1943)
DCA...18 (1943)
IAD...22 (1979)
RECORD LOW MIN...FEB 16:
BWI...5 (1905)
DCA...5 (1905)
IAD...11 (1963/1987)
RECORD LOW MAX...FEB 16:
BWI...18 (1904)
DCA...18 (1904)
IAD...22 (2003)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR DCZ001.
MD...WINTER WEATHER ADVISORY FROM NOON SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR MDZ501.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR MDZ003>006-011-013-014-016>018-501>508.
WIND CHILL WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR MDZ003>006-501>503-505-507.
VA...WINTER WEATHER ADVISORY FROM NOON SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR VAZ503.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR VAZ025>031-036>040-050>057-501>508.
WIND CHILL WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR VAZ025>031-503>505-507-508.
WV...WINTER WEATHER ADVISORY FROM NOON SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR WVZ501-503-505.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR WVZ050>053-055-501>506.
WIND CHILL WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EST SATURDAY FOR
ANZ532>534-537-540>543.
STORM WARNING FROM 6 PM SATURDAY TO 6 AM EST SUNDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EST SATURDAY FOR
ANZ530-531-535-536-538-539.
&&
SYNOPSIS...SEARS/BPP/DFH
NEAR TERM...BJL/BPP
SHORT TERM...SEARS/BPP
LONG TERM...DFH
AVIATION...BJL/SEARS/BPP/DFH
MARINE...BJL/SEARS/BPP/DFH
FIRE WEATHER...SEARS
CLIMATE...BAJHazardous weather outlook, Feb 13, 9:58 PM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 958 PM EST FRI FEB 13 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 958 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW ACCUMULATIONS ARE LIKELY ACROSS THE AREA LATE SATURDAY MORNING INTO THE EVENING. ANY WET OR SLUSHY ROADS WILL RAPIDLY FREEZE SATURDAY EVENING...AND THIS MAY CAUSE HAZARDOUS TRAVELLING CONDITIONS. A HIGH WIND WATCH IS IN EFFECT FOR THE OUTLOOK AREA SATURDAY EVENING THROUGH SUNDAY MORNING. PLEASE SEE WBCNPWLWX FOR FURTHER DETAILS. A WIND CHILL WATCH IS IN EFFECT FOR NORTHWESTERN PORTIONS OF BALTIMORE AND HARFORD COUNTIES MIDNIGHT TO NOON SUNDAY. A WIND CHILL ADVISORY IS LIKELY FOR THE REST OF THE AREA. PLEASE SEE WBCWSWLWX FOR FURTHER DETAILS. A STORM WARNING IS IN EFFECT FOR ALL WATERS 6 PM SATURDAY THROUGH 6 AM SUNDAY. GALES REMAIN POSSIBLE FOR THE REST OF SUNDAY FOR ALL WATERS. A COMPLEX STORM SYSTEM MAY BRING SNOW TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A CONSIDERABLE UNCERTAINTY WITH THIS POTENTIAL HIGH IMPACT SYSTEM. PLEASE MONITOR LATER FORECASTS FOR UPDATES...AS MUCH UNCERTAINTY REMAINS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 958 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY IS IN EFFECT SATURDAY THROUGH SATURDAY EVENING FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT. ELSEWHERE...LIGHT SNOW ACCUMULATIONS ARE LIKELY LATE SATURDAY MORNING AND AFTERNOON. ANY WET OR SLUSHY ROADS WILL RAPIDLY FREEZE LATE SATURDAY AFTERNOON AND EVENING. THIS MAY CAUSE HAZARDOUS TRAVELLING CONDITIONS. A HIGH WIND WATCH IS IN EFFECT FOR THE OUTLOOK AREA SATURDAY EVENING THROUGH SUNDAY MORNING. PLEASE SEE WBCNPWLWX FOR FURTHER DETAILS. A WIND CHILL WATCH IS IN EFFECT FOR FAR NORTHWESTERN BALTIMORE- WASHINGTON SUBURBS AND FOR THE BLUE RIDGE/SOUTH MOUNTAIN AND WEST TO THE ALLEGHENY HIGHLANDS MIDNIGHT TO NOON SUNDAY. A WIND CHILL ADVISORY IS LIKELY FOR THE REST OF THE AREA. PLEASE SEE WBCWSWLWX FOR FURTHER DETAILS. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE MAY ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES SUNDAY ACROSS NORTHERN AND CENTRAL VIRGINIA. A COMPLEX STORM SYSTEM MAY BRING SNOW TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A CONSIDERABLE UNCERTAINTY WITH THIS POTENTIAL HIGH IMPACT SYSTEM. PLEASE MONITOR LATER FORECASTS FOR UPDATES...AS MUCH UNCERTAINTY REMAINS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:17 AM EST | High Wind Warning | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 23 more | 32 hr |
| Feb 14, 3:17 AM EST | Wind Advisory | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 27 more | 36 hr |
| Feb 14, 3:44 AM EST | Wind Chill Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, King George and 19 more | 16 hr |
Nearby
Wind Chill Warnings in Virginia, 2015Wind Chill Warnings in Maryland, 2015Wind Chill Warnings in West Virginia, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.